Couldn't find what you looking for?

TRY OUR SEARCH!

Ok, I took Suboxone after an opiate addiction (vicodins/percs). I was only on the subs for 5 days... my doc only gave me that amount but yesterday was my 1st day off subs and I had HORRIBLE chills! I was able to sleep last night, but today was so unbearable with the chills that I took a vicodin to ease them. Has anyone taken vics to ease sub withdrawls? Are these even sub withdrawls? Or is it still from the vicodin withdrawls? i see here that alot of people have taken subs for years! I was taking about 10-15 1000s a day and started on a MUCH lower dose of subs than I see here, 41/2 mg day one, and 2mg day 2, same day 3, 1 1/2mg day 4 and 1 1/2mg day 5.

I am scared that I am going to have to go thru some HORRIBLE w/d and I don't know where to turn. My doc thinks it's all in my head and I know it's not. I've been trying exercise, hot showers and all to keep busy but these are so bad-especially because it's so cold out too!
I just wish I know of someone who has already done this- did I mess myself up with taking the vicodin?

Loading...

I think the main reason your docotor only perscribed you as much suboxone as he did is because you were addicted to vicodin and percocet, which compared to heroin or oxycontin is relatively weaker. Not to downplay the strength of the addiction you've gone through, I totally understand, and on some level it's all the same, but the truth of the matter is that hydrocodone, especially when diluted with so much acetemetophin, won't create quite as strong an addiction as will shooting up heroin. That's just my speculation, though.

Also, you don't want to just substitute one addiction for another, so the doc not putting you on for a year or two was probably a good thing. You don't want to stay on suboxone so long that your body becomes adjusted to it. Just long enough to block out your withdrawal period. I would normally think 5 days should be enough, but then again I don't know how much hydrocodone you were taking. I think instead of jumping to the conclusion that you need to be on suboxone for a year now that you're still experiencing wd's, you should try taking suboxone for a couple more days, continually tapering down in quantity, until you are barely taking any, and then try to stop.

Also, and again not to downplay anything you said, but remember that withdrawals get a lot worse than cold chills - there's body aching, itchy blood, vomiting, anxiety attacks, diarrhea, etc. If you're only experiencing chills, I would say you're probably towards the tail end of your withdrawal period. I really think you should just try out a few more days of suboxone.
Reply

Loading...

No, I do not want to substitute another addiction- but I didn't know what I was feeling. i don't have any more subs... and he is refusing me any more. I was on a 5 yr habit from 10-15 1000s a day... severely addicted and yes I know that's not ALL the w/ds are... I have the diarrhea, stomach cramps and rls but the chills are the worst symptoms of all! I feel like my skin is hot and yet I'm freezing! I feel like I'm sweating and yet I'm not, just freezing! I do not want to take subs for a year...I just want this all to be over with. I took a vicodin and it helped with the chills - I just want to make sure I didn't make it harder on myself doing that. The chills and everything else are already coming back! ugh.
Reply

Loading...

...and yes, I am aware that heroin has a higher volume of w/d's but pain pills are another form of heroin when taken in excess like I had been. It all creates w/ds that are unbearable- just some more unbearable than others.
Reply

Loading...

hmmm.... well if the doctor is refusing you anymore subs, then maybe an occasional vic is what you need. But OCCASIONAL is a very vague word for an addict.... I should know. Like, I would think that would be a great idea for someone who was previously addicted to heroin, however, since you were addicted to vicodin itself, I don't know how dangerous/productive it would be to take your actual drug of choice - you know what I mean? If you can control yourself, however, and you seriously want to get clean, I think that there is definitely a way out through vicodin.

For example, it sounds like you were taking 10-15 Norcos (strong vicodin) every day for five years. That's quite a bit of hydrocodone. If you can take one regular like 500mg vicodin every time the WD's get too unbearable, then I think you would still be on the road to progress. However, if using vicodin turns back into a pleasure seeking habit, then I would say you're treading on dangerous territory. So be honest with yourself, desire cleanliness, and take one every great once in a while, I personally think you can still get clean. Just be DEDICATED to your recovery, and I'm sure you'll be successful.

Just one person's opinion though, not a doctor - FYI.
Reply

Loading...

oh... and a word of encouragement on WEENING:

This guy I met in Arizona one time told me that when he was in highschool, he became addicted to Crystal Meth. He was addicted to it daily for about two years, when he finally decided to quit. It took him another six months to quit, but he did it successfully, and without any discomfort. He simple cut his dosage down every so often (like increments in weeks, or something) very regularly, structured, and disciplined, and ended up doing so little, that he was able to simply stop without any trouble. Of course Meth is different than opiates, but I think the concept and the essence of the story goes to show that it certainly is possible, if you're desiring your recovery enough and you remain dedicated and disciplined. :-D
Reply

Loading...

contactroastingmachine,

I think I'll use your advice. An occasional vic here and there. No, I do not wish to prolong this but at least it will give me some moments of temporary relief here and there. I am so ready to be done with this...I have hurt everyone around me so much with this addiction! The last thing I want to do is make it worse on them by getting back on it... but for my sanity, I think I will. I know I have the willpower to do it! I let it get out of control with my "excuses" on why I didn't need to quit but I've hit my rock bottom and there's no other way but up to look at!
Reply

Loading...

I take subutex but ran out of them and started having terrible withdrawls. The first day wasnt so bad that I thought maybe I could just quit taking them altogether. Was I ever wrong, the withdrawls were so bad. I took warm baths every 15min, the worse part was being so anxious all the time and feeling so cold. My Dr. wouldnt call me in anything, so I got a few morphine from my mom. And I couldnt believe what a difference that made. Within minutes I started feeling so much better. No more withdrawls. I don't recomend ever just going of subutex cold turkey. Are the withdrawls worse from subutex or from suboxone? Or are they about the same?
Reply

Loading...

DONT TAKE ANY OPIATES DURING WITHDRAWAL PLEASE YOU CAN DO IT YOU CAN GET THROUGHT IT WITH OUT MEDICATIONS PLEASE TRY!!! AFTER STOPPING SUBS I THOUGHT ABOUT TAKING A VIC OR SOMETHING STRONGER AND I COULD HAVE BUT I JUST TALKED TO PEOPLE AND WROTE ON HERE TIILL IT WAS OVER DON'T TAKE ANYMORE OR ANY AT ALL YOU WILL JUST BE STARTING WITHDRAWALS FROM THE BEGINING ALLL OVER AGAIN.

JUST MY THOUGHTS

YOU CAN DO IT
Reply

Loading...

Hey Kayla, how long were you on the sub's? Was it like a 5 to 10 day detox with subutex? I'd like to know, because like everyone else on here I'm trying to get off the oxycodone 30mg, 7x's per day. I've heard a lot of different opinions about the sub way compared to the methadone way. My problem with those two treatment options is that most of the folks who went that route ended up on it for several years. I want to take something long enough to get through the worst of the wd's, like 5 to 10 days.

           If anyone can contribute to this conversation, it'd be much appiciated.

          Also I want to thank everyone who's post's I've read. I really thought I was alone, I know narcotic pain killers are now the most widely abbused drug in the USA, but reading everyone's post's and hearing them say the same things I say, ALL THE TIME, just makes me feel better in choosing to get these out of my life. The thing that sucks though is not being able to find reliable info on this very important issue.

 

Reply

Loading...


If you take subs for 5-7 days you should be fine I used to do heroin 3 bags a day and what I am doing this is day 6 and feel great and off subs
Reply

Loading...


Did you fart good
Reply

Loading...

I have experience with all the above. If you name it I been on it. The thing with the chills doesn't have much to do with the lack of hydro. Its from all that Tylenol your body is used to. So take some Tylenol for the chills
Reply

Loading...